Alert archive / California / Wind Advisories in 2012
Wind Advisory 58, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 22, 2012, 3:27 AM PDT. It took effect at Jun 22, 2012, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2012, 3:27 AM PDT (10:27 UTC)
- In effect from
- Jun 22, 2012, 2:00 PM PDT
- Expired
- Jun 23, 2012, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
527 WWUS76 KLOX 221027 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 327 AM PDT FRI JUN 22 2012 CAZ039-052-221630- /O.NEW.KLOX.WI.Y.0058.120622T2100Z-120623T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 327 AM PDT FRI JUN 22 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PDT SATURDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP ACROSS THE SANTA BARBARA SOUTH COAST AND MOUNTAINS THIS AFTERNOON AND PERSIST THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...SUDDEN GUSTY CROSS WINDS WILL OCCUR ON AREA ROADWAYS...ESPECIALLY ALONG HIGHWAYS 101 AND 154 ACROSS SOUTHERN SANTA BARBARA COUNTY. WINDS THIS STRONG CAN CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR OPERATORS OF HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
4 follow-up statements
576 WWUS76 KLOX 221624 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 924 AM PDT FRI JUN 22 2012 CAZ039-052-230300- /O.CON.KLOX.WI.Y.0058.120622T2100Z-120623T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 924 AM PDT FRI JUN 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PDT SATURDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS AFTERNOON AND PERSIST THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...SUDDEN GUSTY CROSS WINDS WILL OCCUR ON AREA ROADWAYS...ESPECIALLY ALONG HIGHWAYS 101 AND 154 ACROSS SOUTHERN SANTA BARBARA COUNTY. WINDS THIS STRONG CAN CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR OPERATORS OF HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
170 WWUS76 KLOX 230238 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 738 PM PDT FRI JUN 22 2012 CAZ039-052-230800- /O.CON.KLOX.WI.Y.0058.000000T0000Z-120623T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 738 PM PDT FRI JUN 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SATURDAY... * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL PERSIST THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND SOUTH COAST FROM GAVIOTA TO SANTA BARBARA. * IMPACTS...SUDDEN GUSTY CROSS WINDS WILL OCCUR ON AREA ROADWAYS...ESPECIALLY ALONG HIGHWAYS 101 AND 154 ACROSS SOUTHERN SANTA BARBARA COUNTY. WINDS THIS STRONG CAN CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR OPERATORS OF HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
202 WWUS76 KLOX 230736 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1236 AM PDT SAT JUN 23 2012 CAZ039-052-231000- /O.EXT.KLOX.WI.Y.0058.000000T0000Z-120623T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1236 AM PDT SAT JUN 23 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL PERSIST THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND SOUTH COAST FROM GAVIOTA TO SANTA BARBARA. * IMPACTS...SUDDEN GUSTY CROSS WINDS WILL OCCUR ON AREA ROADWAYS...ESPECIALLY ALONG HIGHWAYS 101 AND 154 ACROSS SOUTHERN SANTA BARBARA COUNTY. WINDS THIS STRONG CAN CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR OPERATORS OF HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
332 WWUS76 KLOX 230958 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 258 AM PDT SAT JUN 23 2012 CAZ039-052-231100- /O.EXP.KLOX.WI.Y.0058.000000T0000Z-120623T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 258 AM PDT SAT JUN 23 2012 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS WILL CONTINUE TO WEAKEN ACROSS THE AREA THIS MORNING. GUSTS UP TO 40 MPH ARE POSSIBLE BETWEEN SANTA BARBARA AND GAVIOTA BUT WILL REMAIN LOCALIZED AND NOT BECOME WIDESPREAD. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 21, 11:46 PM PDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 21, 11:46 PM PDT, 3 hours 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1146 PM PDT THU JUN 21 2012 UPDATED AVIATION SECTION .SYNOPSIS... A LOW WILL SPREAD OVERNIGHT CLOUDS AND FOG FROM THE BEACHES TO THE VALLEYS THROUGH NEXT WEEK. PATCHY DRIZZLE WILL ALSO BE POSSIBLE FOR THE COAST AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES INTO THE WEEKEND. GUSTY WINDS ARE ALSO POSSIBLE FROM SANTA BARBARA NORTHWARD WITH BREEZY WINDS IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY. AFTERNOON TEMPERATURES WILL BE BELOW NORMAL INTO MONDAY WITH THE OVERNIGHT TEMPERATURES SLIGHTLY ABOVE NORMAL. A WARMING TREND IS FORECAST FOR THE INLAND AREAS BY MIDWEEK AS HIGHER PRESSURE APPROACHES FROM THE EAST. && .SHORT TERM (TONIGHT-SUN)...THE MARINE LAYER WAS NEAR 1600 FT DEEP AT LAX THIS EVENING...WITH A SLIGHT INCREASE IN DEPTH EXPECTED OVERNIGHT. LOW CLOUDS WERE ALONG PORTIONS OF THE CENTRAL COAST AND L.A. COUNTY COAST EARLY THIS EVENING AND ARE FORECAST TO EXPAND FURTHER ALONG MUCH OF THE COAST AND INLAND TO THE ADJACENT VALLEYS OVERNIGHT. THE SBA COUNTY S COAST IS EXPECTED TO REMAIN MOSTLY CLEAR TONIGHT DUE TO SOME NORTHERLY CANYON WINDS. LOW CLOUDS AND FOG ARE ALSO EXPECTED TO DEVELOP IN THE SALINAS RIVER VALLEY LATER TONIGHT. ELSEWHERE....CLEAR SKIES CAN BE EXPECTED THRU THE NIGHT. GUSTY W TO SW WINDS IN THE ANTELOPE VALLEY THIS EVENING WILL DIMINISH SOME OVERNIGHT. AN UPPER TROF OFF THE COAST WILL MOVE INTO CA TONIGHT AND FRI. A BROAD UPPER TROF WILL THEN LINGER OVER THE AREA THRU SUN. DRY WEATHER OVERALL WILL CONTINUE ACROSS THE FORECAST AREA DURING THE PERIOD. THE MARINE LAYER PATTERN WILL PERSIST AS WELL...WITH VARYING AMOUNTS OF NIGHT AND MORNING LOW CLOUDS AND FOG FOR MOST OF THE COAST AND ADJACENT VALLEYS...EXCEPT FOR THE SBA S COAST AT LEAST THRU SAT MORNING. IN ADDITION...PATCHY DRIZZLE CANNOT BE RULED OUT FOR THE L.A./VTU COAST/VLYS WITH A DEEPER MARINE LAYER BY EARLY FRIDAY MORNING...AND AGAIN FRI NIGHT INTO SAT MORNING. SOME LOW CLOUDS SHOULD MOVE INTO THE SALINAS RIVER VALLEY LATER FRI NIGHT INTO SAT MORNING AS WELL. OTHERWISE...MOSTLY CLEAR SKIES WILL CONTINUE THRU SUN. DECENT ONSHORE FLOW CAN BE EXPECTED ACROSS THE REGION THRU SUN...WITH GUSTY NW WINDS EACH AFTERNOON FOR THE CENTRAL COAST...AND GUSTY W TO SW AFTERNOON AND EVENING WINDS IN THE ANTELOPE VALLEY. IN ADDITION...GUSTY N CANYON WINDS POSSIBLY APPROACHING ADVISORY LEVELS SHOULD AFFECT THE SBA S COAST AND MTNS FRI EVENING. TEMPS THRU SUN ARE FORECAST TO BE NEAR NORMAL TO SEVERAL DEGREES BELOW NORMAL FOR THE MOST PART EACH DAY. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (MON-THU)...EVENTUALLY THE AFOREMENTIONED LOW WILL HAVE TO MOVE OUT OF OREGON...AND EXTENDED MODELS AND MOST GFS ENSEMBLE MEMBERS STILL AGREE THAT THE BIG NORTHEASTWARD MOVE WILL HAPPEN LATE MONDAY OR TUESDAY. THE 00Z ECMWF THREW A CURVEBALL BY DROPPING THE LOW INTO CENTRAL CALIFORNIA...BUT THE 12Z VERSION IS MORE IN LINE WITH THE GFS. ONCE THIS HAPPENS...THE HEAT-PUMPING RIDGE OVER THE CENTRAL STATES SHOULD NUDGE WESTWARD...AND BRING A WARMER AND MORE TYPICAL AIRMASS TO CALIFORNIA. BEING JUNE HOWEVER...THE MARINE LAYER WITH ITS LOW CLOUDS AND FOG SHOULD BE HERE TO STAY...SO ANY SIGNIFICANT WARMING WILL BE CONFINED TO THE MOUNTAINS AND INTERIOR VALLEYS. ANY MONSOON MOISTURE POSSIBILITIES SHOULD STAY WELL TO THE EAST WITH SHIFT OF THE POSITION OF THE RIDGE. && .AVIATION...22/0646Z. NORTH OF POINT CONCEPTION...CONDITIONS WILL DETERIORATE TO IFR THROUGH 11Z...WITH A CHANCE OF LIFR CONDITIONS BETWEEN 10Z AND 14Z. CONDITIONS WILL IMPROVE MVFR BETWEEN 14Z AND 16Z...AND VFR BETWEEN 16Z AND 18Z. MVFR CONDITIONS SHOULD RETURN TO COASTAL TERMINALS BETWEEN 02Z AND 04Z. SOUTH OF POINT CONCEPTION...PREDOMINANTLY MVFR CONDITIONS WILL DEVELOP AT COASTAL TERMINALS THROUGH 09Z...THEN SPREAD INTO THE VALLEY TERMINALS THROUGH 11Z AND LOWER TO IFR. CONDITIONS SHOULD LIFT BETWEEN 13Z AND 15Z...WITH MVFR CONDITIONS PERSISTING INTO FRIDAY AFTERNOON. AN EARLY RETURN OF MVFR CONDITIONS SHOULD EXPECTED FOR LOS ANGELES COUNTY COASTAL TERMINALS ON FRIDAY EVENING. KLAX...MVFR CONDITIONS WILL PERSIST THROUGH AT LEAST 20Z....OR AS LATE AS 22Z. THERE IS A 10 PERCENT CHANCE THAT KLAX REMAIN MVFR THROUGHOUT THE PERIOD. A RETURN OF MVFR CONDITIONS SHOULD OCCUR BETWEEN 03Z AND 05Z. KBUR...CONDITIONS WILL DETERIORATE TO IFR BETWEEN 09Z AND 11Z...THEN IMPROVE TO MVFR BETWEEN 13Z AND 15Z. VFR CONDITIONS SHOULD REDEVELOP BETWEEN 17Z AND 19Z. && .FIRE WEATHER... HEIGHTENED FIRE WEATHER CONCERNS TODAY THROUGH FRIDAY ACROSS THE ANTELOPE VALLEY AND LOS ANGELES COUNTY MOUNTAINS DUE TO COMBINATION OF GUSTY SOUTHWEST WINDS AND CONTINUED DRY CONDITIONS. CURRENT LAX-DAGGETT GRADIENT AT +7.5 MB HAS GENERATED AN EARLIER START TIME OF GUSTY ONSHORE WINDS IN THE ABOVE MENTIONED AREAS. WITH CONTINUED INCREASE IN ONSHORE FLOW THROUGH THE AFTERNOON HOURS...WILL LIKELY SEE WIDESPREAD WIND GUSTS IN THE 30 TO 40 MPH RANGE THROUGH THE HIGHWAY 14 CORRIDOR IN THE LOS ANGELES MOUNTAINS AND ESPECIALLY THE ANTELOPE VALLEY. LOCALIZED WIND GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED IN THE FOOTHILLS NEAR LAKE PALMDALE. WIDESPREAD HUMIDITIES IN THE 10 TO 20 PERCENT RANGE HAVE ALREADY BEEN OBSERVED IN THE ANTELOPE VALLEY AND HIGHWAY 14 CORRIDOR THROUGH THE LA MOUNTAINS THIS AFTERNOON...WITH ISOLATED SINGLE DIGIT READINGS. BREEZY CONDITIONS ARE EXPECTED DURING THE OVERNIGHT AND MORNING HOURS...WITH A REPEAT PERFORMANCE OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES ON FRIDAY AFTERNOON AND EVENING. AS A RESULT...THERE WILL LIKELY BE A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS TODAY AND FRIDAY ACROSS THE ANTELOPE VALLEY...HOWEVER THERE WILL NOT BE A LONG ENOUGH DURATION TO WARRANT A RED FLAG WARNING. IN ADDITION...GUSTY SUNDOWNER WINDS WILL ALSO BRING HEIGHTENED FIRE WEATHER CONCERNS TO THE SANTA YNEZ RANGE AND ADJACENT SBA SOUTH COAST TONIGHT AND AGAIN FRIDAY NIGHT. AT THIS POINT...LOOKS LIKE FRIDAY NIGHT EVENT WILL BE SLIGHTLY STRONGER AND MORE WIDESPREAD...WITH GUSTS AS HIGH AS 45 MPH. HOWEVER...HUMIDITIES ARE EXPECTED TO REMAIN WELL ABOVE CRITICAL LEVELS. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...SIRARD/KITTELL AVIATION...HALL FIRE WEATHER...GOMBERG SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 21, 9:14 PM PDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 914 PM PDT THU JUN 21 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-221300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 914 PM PDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT INCREASING NORTHWEST LOW-LEVEL FLOW WILL CREATE GALE FORCE WINDS ACROSS THE OUTER COASTAL WATERS. GUSTY WINDS MAY ALSO OCCUR ACROSS SOUTHERN SANTA BARBARA COUNTY FROM LATE THIS AFTERNOON THROUGH THIS EVENING. GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS FOR BOATERS AND MOTORISTS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY GALE FORCE WINDS WILL OCCUR ACROSS THE OUTER COASTAL WATERS ON FRIDAY AND FRIDAY NIGHT...AND GUSTY SUNDOWNER WINDS WILL LIKELY DEVELOP SOUTHERN SANTA BARBARA COUNTY ON FRIDAY AND FRIDAY NIGHT. GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS FOR MOTORISTS AND BOATERS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:55 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.